Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 24, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 18, 2006, 2:36 PM CDT for 8 counties in Tennessee; Crittenden County, Arkansas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2006, 2:36 PM CDT (19:36 UTC)
- Expired
- Jun 18, 2006, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Crittenden County, AR, Carroll County, TN, Crockett County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Lauderdale County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 43 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:43 PM CDT | FLASH FLOOD | Trezevant, TN | STREET FLOODING DUE TO CONTINUOUS HEAVY DOWNPOURS FROM TRAINING THUNDERSTORMS |
| Jun 18, 3:45 PM CDT | FLASH FLOOD | 4 S Lakeland, TN | ONE LANE OF LENOW ROAD IS FLOODED. |
| Jun 18, 4:00 PM CDT | FLASH FLOOD | Moscow, TN | SEVERAL ROADS FLOODED IN THE MOSCOW AND ROSSVILLE AREAS. |
| Jun 18, 4:30 PM CDT | FLASH FLOOD | 3 S Brownsville, TN | *** 2 INJ *** REPORT OF AN ACCIDENT ALONG INTERSTATE 40 NEAR MILE MARKER 55. HEAVY RAIN AND POOR DRAINAGE MAY HAVE BEEN A FACTOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 181937
FFWMEG
ARC035-TNC017-033-047-053-075-097-157-167-182230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
236 PM CDT SUN JUN 18 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS
CARROLL COUNTY IN NORTHWEST TENNESSEE
CROCKETT COUNTY IN NORTHWEST TENNESSEE
GIBSON COUNTY IN NORTHWEST TENNESSEE
FAYETTE COUNTY IN SOUTHWEST TENNESSEE
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE
SHELBY COUNTY IN SOUTHWEST TENNESSEE
TIPTON COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 530 PM CDT
* AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT UP TO ONE AND ONE HALF INCHES OF RAIN HAS
FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALE...
TRENTON...SOUTHWEST MEMPHIS...SOUTHEAST MEMPHIS...SOMERVILLE...
RUTHERFORD...RIPLEY...NUTBUSH...MUNFORD...MILLINGTON...MILAN...
MIDTOWN MEMPHIS...MIDDLE FORK...MCKENZIE...LAKELAND...LAGRANGE...
KENTON...HUNTINGDON...HOLLY GROVE...HOLLOW ROCK...HILLVILLE...
HALLS...GERMANTOWN...FRAYSER...FORKED DEER...ELLENDALE...EATON...
EADS...DYER...DOWNTOWN MEMPHIS...DIXONVILLE...DANCYVILLE...
COVINGTON...COLLIERVILLE...CHESTNUT BLUFF...BUENA VISTA...
BRUCETON...BROWNSVILLE...BRIGHTON...BRADFORD...BELLS...BELLE
EAGLE...BARTLETT...ATWOOD...ARLINGTON...ALAMO...WEST MEMPHIS...
TURRELL...SUNSET...SIMSBORO...PINCKNEY...MARION...JERICHO...
JENNETTE...HORSESHOE LAKE...GILMORE...EDMONDSON...EARLE AND
CRAWFORDSVILLE.
THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE ACROSS THE WARNED
AREA THIS AFTERNOON. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS
POSSIBLE. THE GROUND IS ALREADY SATURATED IN PLACES AND MUCH OF THE
RAIN WILL RUN OFF QUICKLY.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3606 8869 3614 8850 3614 8821 3586 8827
3584 8891 3572 8908 3549 8908 3543 8920
3503 8920 3502 9028 3492 9025 3485 9040
3485 9040 3514 9039 3516 9050 3544 9049
3543 9017 3538 9017 3543 9000 3609 8913
3620 8911 3623 8895
$$2 follow-up statements
000
WGUS74 KMEG 182028
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT SUN JUN 18 2006
TNC097-182038-
LAUDERDALE TN-
328 PM CDT SUN JUN 18 2006
...THE FLASH FLOOD WARNING FOR LAUDERDALE COUNTY IS CANCELLED...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3606 8869 3614 8850 3614 8821 3586 8827
3584 8891 3572 8908 3549 8908 3543 8920
3503 8920 3502 9028 3492 9025 3485 9040
3485 9040 3514 9039 3516 9050 3544 9049
3543 9017 3538 9017 3543 9000 3562 8951
3609 8913 3620 8911 3623 8895
$$
ARC035-TNC017-033-047-053-075-157-167-182230-
CRITTENDEN AR-CROCKETT TN-CARROLL TN-FAYETTE TN-GIBSON TN-SHELBY TN-
HAYWOOD TN-TIPTON TN-
328 PM CDT SUN JUN 18 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
TIPTON...HAYWOOD...SHELBY...GIBSON...FAYETTE...CARROLL...CROCKETT AND
CRITTENDEN COUNTIES...
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT 1 TO 3
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA SINCE NOON CDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALE...
TRENTON...RUTHERFORD...NUTBUSH...MILAN...MIDDLE FORK...MCKENZIE...
KENTON...HUNTINGDON...HOLLY GROVE...HOLLOW ROCK...EATON...DYER...
COVINGTON...BUENA VISTA...BRUCETON...BROWNSVILLE...BRADFORD...
BELLS...BELLE EAGLE...ATWOOD AND ALAMO.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3606 8869 3614 8850 3614 8821 3586 8827
3584 8891 3572 8908 3549 8908 3543 8920
3503 8920 3502 9028 3492 9025 3485 9040
3485 9040 3514 9039 3516 9050 3544 9049
3543 9017 3538 9017 3543 9000 3562 8951
3609 8913 3620 8911 3623 8895
$$000
WGUS74 KMEG 182232
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
532 PM CDT SUN JUN 18 2006
ARC035-TNC017-033-047-053-075-157-167-182242-
CRITTENDEN AR-CROCKETT TN-CARROLL TN-FAYETTE TN-GIBSON TN-SHELBY TN-
HAYWOOD TN-TIPTON TN-
532 PM CDT SUN JUN 18 2006
...THE FLASH FLOOD WARNING FOR TIPTON...HAYWOOD...SHELBY...GIBSON...
FAYETTE...CARROLL...CROCKETT AND CRITTENDEN COUNTIES EXPIRED AT 530
PM CDT...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 3606 8869 3614 8850 3614 8821 3586 8827
3584 8891 3572 8908 3549 8908 3543 8920
3503 8920 3502 9028 3492 9025 3485 9040
3485 9040 3514 9039 3516 9050 3544 9049
3543 9017 3538 9017 3543 9000 3562 8951
3609 8913 3620 8911 3623 8895
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:23 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 18, 2:23 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 223 PM CDT SUN JUN 18 2006 .DISCUSSION... SHORTWAVE THAT IS HELPING TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE MIDSOUTH THIS AFTERNOON WILL BEGIN TO PUSH EAST BY TONIGHT. EXPECT LINGERING ACTIVITY MAINLY ACROSS EASTERN SECTIONS OF THE CWA. WILL CONTINUE WITH LIKELY POPS ACROSS EXTREME EASTERN SECTIONS OF THE CWA. MOSTLY CLOUDY CONDITIONS WILL REMAIN KEEPING LOWS IN THE LOWER TO MID 70S. BY MONDAY...SHORTWAVE SHOULD BE EAST OF THE CWA. HOWEVER A FEW LINGERING SHOWERS AND THUNDERSTORMS COULD AFFECT EXTREME SOUTHEASTERN PORTIONS OF THE MIDSOUTH. WARMER CONDITIONS WILL RETURN AS TEMPERATURES WILL BOUNCE BACK INTO THE UPPER 80S TO LOWER 90S FOR HIGHS. EXPECT PARTLY CLOUDY CONDITIONS FOR MONDAY. FOR MONDAY NIGHT...MODELS DIFFER ON SOLUTION. NAM WANTS TO BRING ANOTHER SHORTWAVE INTO THE CWA BEFORE THE UPPER RIDGE TAKES HOLD WHILE THE GFS BRINGS THE RIDGE OVER THE CWA KEEPING THE AREA DRY. WILL CONTINUE WITH A DRY FORECAST NOW. TUESDAY THROUGH FRIDAY TIME FRAME...HOT AND HUMID CONDITIONS WILL RETURN TO THE CWA AS THE UPPER RIDGE BUILDS BACK INTO THE REGION. HEAT INDICES COULD APPROACH 105 DEGREES IN WESTERN SECTIONS OF THE MIDSOUTH DURING THE AFTERNOONS. WITH HOT AND HUMID CONDITIONS IN PLACE...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THIS TIME...HOWEVER EXPECT NORTHEASTERN AREAS OF THE CWA TO SEE BEST CHANCE FOR SEEING AN ISOLATED SHRA/TSRA. EXPECT HIGHS IN THE MID TO EVEN UPPER 90S AND LOWS IN THE 70S DURING THIS TIME PERIOD. MODELS ARE A LITTLE SLOWER WITH THE PROGRESSION OF A COLD FRONT ON FRIDAY NIGHT. EXPECT THE FRONT TO STILL BE LOCATED ACROSS CENTRAL MISSOURI FRIDAY NIGHT. CAN/T RULE OUT EXTREME NORTHERN SECTIONS OF THE CWA SEEING A SHOWER OR THUNDERSTORM SO WILL CONTINUE WITH SMALL POPS. BY SATURDAY...FRONT WILL BEGIN TO MOVE INTO THE CWA AND WILL BE THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE END OF THE WEEKEND. TEMPERATURES WILL BE A TAD COOLER WITH HIGHS IN THE UPPER 80S TO LOWER 90S WITH LOWS IN THE 60S AND 70S. && .PRELIMINARY POINT TEMPS/POPS... MEM 73 91 75 96 / 30 10 10 10 MKL 70 89 70 93 / 40 10 10 20 JBR 68 92 71 97 / 10 10 10 10 TUP 71 89 72 94 / 60 30 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, Jun 18, 4:24 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 424 AM CDT SUN JUN 18 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 424 AM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID-SOUTH TODAY INTO THIS EVENING. AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE ACROSS THE AREA FROM THE WEST. VERY MOIST AIR IS ALREADY IN PLACE AND THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE WITH DAYTIME HEATING. THE AREA OF LOW PRESSURE WILL HELP TO TRIGGER NUMEROUS THUNDERSTORMS ACROSS THE MID-SOUTH...SOME OF WHICH MAY BECOME SEVERE. THE GREATEST THREATS ARE DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY TIME FOR SEVERE WEATHER IS BETWEEN 10 AM AND 10 PM. HEAVY RAIN IS ALSO POSSIBLE FROM THE THUNDERSTORMS WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY INTO THIS EVENING. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:20 PM CDT | Flash Flood Warning | MEG | Madison | 85 min |
| Jun 18, 1:17 PM CDT | Flash Flood Warning | MEG | Madison | 3 hr |
| Jun 18, 4:36 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 24 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.